Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 11, 2004, 7:16 PM EDT for Volusia County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 11, 2004, 8:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WUUS52 KMLB 112316 SVRMLB FLC127-120000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 715 PM EDT FRI JUN 11 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL VOLUSIA COUNTY IN EAST CENTRAL FLORIDA * UNTIL 800 PM EDT * AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF PORT ORANGE...OR ABOUT 7 MILES NORTHEAST OF LAKE HELEN...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR DAYTONA BEACH INTL SPEEDWAY AT 745 PM EDT NEAR PORT ORANGE AT 750 PM EDT NEAR DAYTONA BEACH AT 755 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2908 8125 2897 8111 2912 8094 2926 8103 $$ 28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:28 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 11, 2:28 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT FRI JUN 11 2004 .DISCUSSION... CURRENT...CONVECTIVE DEVELOPMENT STARTING TO PICK UP...THOUGH OVERALL COVERAGE REMAINS BLO 20%. ECSB HAS FORMED AND HAS ALREADY PUSHED W OF I-95 S OF THE CAPE. DEEP LYR MOISTURE IS PLENTIFUL ACROSS THE REGION WITH RUC40 ANALYSIS MEASURING H100-H50 MEAN RH VALUES AOA 70% OVER THE PENINSULA...BAHAMA BANK...CUBA...AND NW CARIB. DLM RIDGE AXIS HAS SUNK INTO THE SRN TIP OF THE PENINSULA WHILE THE SHORT WAVE H85-H50 TROF THAT HELPED GENERATE SIGNIFICANT TSTORM ACITIVITY YESTERDAY HAS ALL BUT DAMPENED OUT AND HAS MOVED INTO THE WEST ATLC. TONIGHT...DIURNAL CONVECTION SHOULD PEAK LATE THIS AFTN...BUT WITH THE DLM RIDGE AXIS DIRECTLY OVERHEAD...THE MID LVL STEERING FLOW WILL REMAIN QUITE WEAK. E/W COAST SEABREEZE INTERACTION IS UNLIKELY TODAY GIVEN THE WEAK FLOW...BUT OUTFLOW BOUNDARIES FROM CURRENT CONVECTION WILL MAKE UP FOR THIS. LCL HEAVY RAIN WILL WITH MANY STORMS OCCUR DUE TO THE THICK MOISTURE AND THE WEAK ENVIRONMENTAL FLOW. EXPECT MOST ACTIVTY WILL BE SPENT BY MIDNIGHT...PAR FOR THE COURSE THIS TIME OF YEAR. SAT AND SUN...12Z GFS SHOWING SOME RUN TO RUN CONSISTENCY IN SLIGHTLY LOWER POPS ON SATURDAY. THIS DUE TO RIDGE/SLIGHT WARMING ALOFT LIMITING AREAL COVERAGE A BIT. EVEN SO...WITH LOW LEVEL RIDGE AXIS SUPPRESSED INTO SOUTHERN PENINSULA AS FRONT MOVES SOUTH INTO THE SOUTHEAST STATES...WEAK SOUTHWEST STEER WILL MOVE STORMS SLOWLY TOWARD THE EAST COAST. HAVE LOWERED DAYTIME POPS SLIGHTLY ALL AREAS AND INDICATED EVE POPS A BIT HIGHER NEAR THE E COAST THAN INLAND. ON SUNDAY...SOME DIFFERENCES BETWEEN ETA/GFS WRT LOW PRESSURE SYSTEM MOVING INTO GULF FROM CARIBBEAN...WITH GFS BRINGING SWATH OF HIGH PWATS/STRONGER LOW LEVEL WIND FIELDS FARTHER EAST THEN THE ETA...AND AM DISCOUNTING THIS FOR NOW. APPEARS EC FL WILL BE IN A WEAK WIND FLOW REGIME WITH SCATTERED AFTERNOON/EVE STORMS GENERATED ALONG MESOSCALE BOUNDARIES. MON-WED...MID/UPPER TROF DEEPENING INTO THE GULF WILL DRAW MOISTURE FROM THE CARIBBEAN N THEN NEWD AROUND PERIPHERY OF UPPER RIDGE. 06Z RUN OF THE GFS BRINGS THE HIGHEST PWATS ACROSS THE FL PANHANDLE WHILE A DEEP RIDGE KEEPS A HOLD OVER S PART OF THE STATE. THIS SCENARIO WOULD BRING INCREASED PWATS HIGHER POPS BACK INTO NORTHERN SECTIONS OF EC FL WITH SW LOW LEVEL FLOW MOVING STORMS BACK TOWARD THE E COAST...BUT GIVEN EARLIER MENTIONED SKEPTICISM OF THE GFS SOLUTION...WILL KEEP POPS AT HIGH END SCT N/C AREAS DAYTIME...IN THE EVENING POPS WILL BE HIGHEST ACROSS THE COASTAL COUNTIES IN ALL BUT SRN COAST WHERE VALUES WILL BE SLIGHTLY LOWER. MAY HAVE TO BE TWEAKED AS SYSTEM BECOMES BETTER RESOLVED. && .MARINE...RIDGE AXIS ACROSS THE SOUTHERN PENINSULA OVER THE WEEKEND WILL RESULT IN WEAK SW FLOW AND AFTERNOON SEA BREEZE CIRCULATIONS OF THE WATERS. STORMS DEVELOPING OVER THE INTRACOASTAL AND ATLANTIC WATERS WILL CONTINUE TO BE MAIN CONCERN FOR BOATERS AND WINDS AND SEAS REMAIN BELOW HIGHLIGHT CRITERIA THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 89 74 89 / 40 40 30 40 MCO 73 92 74 91 / 30 40 30 40 MLB 72 88 74 89 / 40 40 30 40 VRB 73 88 74 89 / 40 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BRAGAW LONG TERM...GLITTO
Hazardous weather outlook, Jun 11, 5:30 AM EDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT FRI JUN 11 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 112000- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA-FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM- 530 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE... ...THUNDERSTORM IMPACT... DAYTIME HEATING COUPLED WITH ABUNDANT MOISTURE...THE AFTERNOON SEA BREEZES...AND LIGHT WESTERLY STEERING WINDS WILL LEAD TO NUMEROUS SHOWERS AND LIGHTNING STORMS THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL FLORIDA. FREQUENT LIGHTNING...WIND GUSTS OF 40 TO 50 MPH... AND HAIL UP TO ONE HALF INCH IN DIAMETER MAY ACCOMPANY THE MOST INTENSE STORMS. ...FLOOD IMPACT... STORMS THAT FORM TODAY WILL MOVE TOWARD THE EAST AT 5 MPH. BECAUSE OF THE SLOW STORM MOVEMENT...THE RISK OF LOCALIZED URBAN FLOODING CONTINUES...WITH SOME LOCATIONS POTENTIALLY RECEIVING BETWEEN TWO AND FOUR INCHES OF RAINFALL IN A HOUR OR TWO. ...MARINE THUNDERSTORM GUST IMPACT... STORMS ARE EXPECTED TO START PUSHING OFFSHORE FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. WIND GUSTS OF 35 KNOTS OR HIGHER MAY OCCUR IN THE STRONGEST STORMS TO AFFECT THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC. ...WATERSPOUT IMPACT... LIGHT WINDS AND A NEARLY SATURATED AIR MASS THROUGH A DEEP LAYER OF THE ATMOSPHERE COUPLED WITH PREEXISTING SHOWERS AND STORMS...AND LOW LEVEL BOUNDARIES OVER THE ATLANTIC WILL LEAD TO A VERY LOW THREAT FOR WATERSPOUTS OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS ...MAINLY DURING THE MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE THREAT FOR SCATTERED TO NUMEROUS AFTERNOON STORMS WILL CONTINUE EARLY NEXT WEEK...WITH FREQUENT LIGHTNING...LOCALLY HEAVY RAINFALL ...AND STRONG GUSTY WINDS ALL POTENTIAL HAZARDS. RAIN CHANCES WILL REMAIN ABOVE NORMAL...WITH THE EAST COAST RECEIVING THE HIGHEST COVERAGE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CRISTALDI
In the hours before
Special weather statement, Jun 11, 6:50 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 650 PM EDT FRI JUN 11 2004 FLZ053-112330- OSCEOLA- 650 PM EDT FRI JUN 11 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER NORTH CENTRAL OSCEOLA COUNTY... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER SAINT CLOUD...MOVING NORTHEAST AT 15 MPH. EXCESSIVE LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
Special weather statement, Jun 11, 6:57 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 657 PM EDT FRI JUN 11 2004 FLZ058-112345- OKEECHOBEE- 657 PM EDT FRI JUN 11 2004 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER SOUTHERN OKEECHOBEE COUNTY... AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS APPROACHING OKEECHOBEE CITY...MOVING NORTH AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE FOUR SEASONS ESTATES AND TAYLOR CREEK.
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.